MAUDE Adverse Event Report: PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH AVALON FETAL MONITOR FM30; SYSTEM, MONITORING, PERINATAL

PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH AVALON FETAL MONITOR FM30; SYSTEM, MONITORING, PERINATAL
Model Number AVALON FM30 FETAL MONITOR
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Codes Respiratory Acidosis (2482); Insufficient Information (4580)
Date of Event 02/04/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the user confused the maternal and fetal heart rates, which led the physician to interpret the ctg tracing as better than the actual condition of the fetus.From 1240-1255, the monitor trace displayed the fetal heart rate (fhr) but not the maternal heart rate (fhr); however, the physician believes the monitor was actually capturing mhr.It was also noted that the fhr and mhr were at the same base rate, but the pattern of fetal heart sounds differed.Based on this information, the physician concluded the displayed heart rate was actually the mhr and not the fhr.Following delivery of the baby, the baby's umbilical cord ph was 6.90, which reflects acidosis.
 
Additional Manufacturer Narrative
Philips is in the process of obtaining additional information concerning this event and the complaint is still under investigation.A final report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
Regarding alarms, it was indicated "several alarms were recorded.These occurred during periods of good and continuous maternal heart rate signal acquisition, with simultaneous poor signal acquisition from the fetus.Toward the end of the recording, when the maternal heart rate was displayed as the fetal trace, no separate maternal heart rate trace was present, nor was any tocodynamometer recording available".The device was reviewed by hospital engineering, revealing no abnormalities, and the device was returned to use.The customer requested education on how to prevent this issue in the future.The device was confirmed to be operating per specifications and no failure was identified.The investigation concludes that no further action is required at this time.If additional information is received the complaint file will be reopened.
 
Event or Problem Description
It was reported the user confused the maternal and fetal heart rates, which led the physician to interpret the ctg tracing as better than the actual condition of the fetus.From 1240-1255, the monitor trace displayed the fetal heart rate (fhr) but not the maternal heart rate (fhr); however, the physician believes the monitor was actually capturing mhr.It was also noted that the fhr and mhr were at the same base rate, but the pattern of fetal heart sounds differed.Based on this information, the physician concluded the displayed heart rate was actually the mhr and not the fhr.Following delivery of the baby, the baby's umbilical cord ph was 6.90, which reflects acidosis.Additional information indicated the user confused the maternal and fetal heart rates, which led to an interpretation the fetus was in better condition than it was.A fetal scalp electrode was applied, revealing the heart rates were likely misinterpreted.The umbilical artery had a ph of 6.91 at birth with apgars of 2-9-9.Positive pressure ventilation was administered for 3 minutes, after which the infant recovered and was fed a 20ml bottle of formula.The event was assessed as a transient perinatal asphyxia episode, so no permanent harm.The infant was discharged to home with the parents and medical records indicated no further hospital care was required and development has been normal.Regarding alarms, it was indicated "several alarms were recorded.These occurred during periods of good and continuous maternal heart rate signal acquisition, with simultaneous poor signal acquisition from the fetus.Toward the end of the recording, when the maternal heart rate was displayed as the fetal trace, no separate maternal heart rate trace was present, nor was any tocodynamometer recording available".The device was reviewed by hospital engineering, revealing no abnormalities, and the device was returned to use.The customer requested education on how to prevent this issue in the future.

Brand Name
AVALON FETAL MONITOR FM30
Common Device Name
SYSTEM, MONITORING, PERINATAL
Manufacturer (Section D)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM  71034
Manufacturer (Section G)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
Manufacturer Contact
hauke schik
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
70314632031
MDR Report Key24475093
Report Number9610816-2026-100411
Device Sequence Number16021713
Product Code HGM
UDI-Device Identifier00884838000414
UDI-Public(01)00884838000414
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K140535
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAVALON FM30 FETAL MONITOR
Device Catalogue Number862199
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2026
Supplement Date Received by Manufacturer03/02/2026
Initial Report FDA Received Date02/27/2026
Supplement Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown